MAUDE Adverse Event Report: ENCISION INC. INSERT, CURVED SCISSOR, 3/4"; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ENCISION INC. INSERT, CURVED SCISSOR, 3/4"; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ES0002
Medical Device Problem Codes Material Fragmentation (1261); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a hysterectomy procedure, the surgeon was attempting to cut a 0 v-loc suture with an encision es0002 reusable scissor insert.The suture was used to close the vaginal cuff.The scissor insert slipped on the first attempt to cut suture.On the second attempt to cut suture, the scissor broke.The force of the cut attempt, which led to the breakage, caused the scissor blades to shoot to the left, making the insert unusable.The scissor blades and housing remained attached to the handle, into which the scissor is threaded.However, the rod pin likely split and fell out of the housing into the patient.The surgeon and the technician heard an audible rattle during the suction operation.An ap and lateral x-ray was taken following the procedure.No foreign objects were found in the patient.

Brand Name
INSERT, CURVED SCISSOR, 3/4"
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ENCISION INC.
6797 winchester circle
boulder CO 80301
MDR Report Key12584734
Report Number1722040-2021-00002
Device Sequence Number4344205
Product Code GEI
UDI-Device Identifier10815288010996
UDI-Public10815288010996
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K191612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberES0002
Device Catalogue NumberES0002
Device Lot NumberAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;